MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS TOTAL PSA; PROSTATE-SPECIFIC ANTIGEN (PSA) FOR MANAGEMENT OF PROSTATE CANCERS

ROCHE DIAGNOSTICS ELECSYS TOTAL PSA; PROSTATE-SPECIFIC ANTIGEN (PSA) FOR MANAGEMENT OF PROSTATE CANCERS
Catalog Number 08791732190
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2026
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of questionable elecsys total psa results from the cobas e 801 analytical unit for one patient.This medwatch will apply to the elecsys total psa (tpsa) assay.Please refer to the medwatch with a1 patient indentifier (b)(6) for the information related to the elecsys free psa (fpsa) assay.The initial tpsa result was 0.192 ng/ml, and the fpsa result was 9.96 ng/ml.The tpsa result on a siemens instrument was 6.71 ng/ml, and the fpsa result was 0.04 ng/ml.The tpsa result on (b)(6) 2026 on the e 801 was 0.174 ng/ml, and the fpsa result was 10.1 ng/ml.The tpsa result on (b)(6) 2026 on the e 602 was 0.160 ng/ml, and the fpsa result was 10.58 ng/ml.
 
Additional Manufacturer Narrative
The cobas e 801 analytical unit serial number is (b)(6).The calibration and qc results were within specifications.The sample was requested for investigation.The investigation is ongoing.
 
Additional Manufacturer Narrative
The patient's sample was received for investigation.The investigation confirmed the customer's results as a false low recovery of total psa.The investigation determined that the most likely cause is the presence of an unknown factor specifically preventing the recognition of the total psa antigen by the detection antibodies utilized by the tpsa assay.Per product labeling, "for diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings." a general reagent problem of the total psa assay could be excluded.

Brand Name
ELECSYS TOTAL PSA
Common Device Name
PROSTATE-SPECIFIC ANTIGEN (PSA) FOR MANAGEMENT OF PROSTATE CANCERS
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key24260460
Report Number1823260-2026-00392
Device Sequence Number13203195
Product Code MTF
UDI-Device Identifier07613336165980
UDI-Public07613336165980
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P990056/S039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number08791732190
Device Lot Number865283
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/15/2026
Supplement Date Received by Manufacturer04/01/2026
Initial Report FDA Received Date02/04/2026
Supplement Report FDA Received Date04/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient SexMale